By Topic

Global Stability of a Saturated Nonlinear PID Controller for Robot Manipulators

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

4 Author(s)
Dong Sun ; Dept. of Manuf. Eng. & Eng. Manage., City Univ. of Hong Kong, Kowloon ; Songyu Hu ; Xiaoyin Shao ; Chong Liu

This paper presents a simple and global stable nonlinear proportional-integral-derivative (N-PID) controller incorporated with a new saturated function design. The new class of saturated function is derived from quasi-natural potential function to shape the position and velocity errors. The coordinate of the saturated function is either in joint space or in Cartesian space, and the function is adjustable by changing the function parameters. The new controller formulation differs from traditional SP-ID control in that a nonlinear velocity (D-) control term is added. The global asymptotic stability of the controlled system is analyzed. Experiments performed on a two-link robot manipulator demonstrate the improved performance of the proposed nonlinear PID controller.

Published in:

Control Systems Technology, IEEE Transactions on  (Volume:17 ,  Issue: 4 )